Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS Albuquerque, NM

August 16, 2012Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 16, 2012, 5:32 PM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 5:32 PM MDT (23:32 UTC)
Expired
Aug 16, 2012, 6:30 PM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Sandoval County, NM, Santa Fe County, NM

What was reported inside it

TimeReportWhereRemark
Aug 16, 5:35 PM MDTTSTM WND GST 60Madrid, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
2627 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS55 KABQ 162332
SVRABQ
NMC043-049-170030-
/O.NEW.KABQ.SV.W.0124.120816T2332Z-120817T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  WEST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 630 PM MDT

* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA
  BAJADA...OR ABOUT 20 MILES NORTHEAST OF BERNALILLO...AND MOVING
  SOUTHEAST AT 5 MPH. VERY STRONG WINDS FROM THIS THUNDERSTORM WILL
  IMPACT LOCATIONS AS FAR SOUTHWEST OF THE STORM AS SAN FELIPE 
  PUEBLO.

* LOCATIONS IMPACTED INCLUDE...
  CERRILLOS HILLS STATE PARK...
  MADRID...
  LOS CERRILLOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

&&

LAT...LON 3547 10598 3535 10610 3530 10631 3540 10647
      3560 10630
TIME...MOT...LOC 2331Z 304DEG 6KT 3548 10627

$$
1 follow-up statement
138 
WWUS55 KABQ 162353
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT THU AUG 16 2012

NMC043-049-170030-
/O.CON.KABQ.SV.W.0124.000000T0000Z-120817T0030Z/
SANDOVAL-SANTA FE-
553 PM MDT THU AUG 16 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SANTA FE AND SOUTHEASTERN SANDOVAL COUNTIES UNTIL 630 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MADRID...OR ABOUT 19 MILES EAST OF BERNALILLO...MOVING
SOUTHEAST AT 15 MPH.

AT 535 PM...SAN FELIPE CASINO ESTIMATED WIND GUSTS TO 60 MPH WITH 
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SANTA FE COUNTY..
  RURAL SANDOVAL COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3543 10638 3550 10619 3540 10605 3535 10610
      3530 10631 3538 10644
TIME...MOT...LOC 2352Z 342DEG 11KT 3539 10624

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:23 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 16, 3:23 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT THU AUG 16 2012

.DISCUSSION...
DEFINITE INCREASE IN STORM STRENGTH AND COVERAGE TODAY AS EXPECTED
WITH SEVERAL FORCING MECHANISMS IN PLACE OVER THE STATE. CIRA BLENDED
PWAT IMAGERY SHOWING VALUES OF 100-125 PCT OF NORMAL. THE AXIS OF THE
H5 RIDGE IS POSITIONED FROM NORTHERN AZ SOUTHEAST ACROSS WEST CENTRAL
NM. H5 TEMPS OF -6 TO -7C ARE HELPING NOT TO CAP ANY CONVECTION AS
HAS BEEN THE CASE. WINDS ARE ALSO VERY WEAK ABOVE 700MB SO COMBINATION
OF HIGHER MOISTURE...COOLER TEMPS ALOFT...AND GOOD SURFACE HEATING WILL
ALLOW FOR LOCALLY HEAVY RAINFALL THRU THIS EVENING. THE HRRR AND RUC
MODELS INDICATE CONVECTION WILL ORGANIZE INTO THE MIDDLE RIO GRANDE
VALLEY SOUTHEASTWARD SO HAVE RAISED POPS TO HIGH CHANCE AND LIKELY.
DID NOT HAVE HIGH ENOUGH CONFIDENCE TO PLACE LOCALLY HEAVY RAINFALL
WORDING IN FORECAST FOR TONIGHT...AND FOR THAT MATTER THE NEXT FEW
DAYS...AS IT WILL BE HARD TO PINPOINT ANY SPECIFIC AREA FOR ENHANCED
THREAT.

THE H5 RIDGE AXIS WILL CHANGE LITTLE OVER THE NEXT FEW DAYS...SETTING
UP WEAK STEERING FLOW FOR CENTRAL AND WESTERN NM WHILE THE EAST ENJOYS
THE BENEFITS OF NW FLOW ALOFT. LIGHT UPSLOPE FLOW ACROSS THE PLAINS
ONTO THE EAST SLOPES BENEATH NW FLOW WILL BE FAVORABLE FOR POTENTIALLY
SOME OF BEST PRECIP SEEN IN QUITE SOME TIME. ANOTHER BACK DOOR FRONT
SUNDAY WILL JUST ENHANCE MOISTURE AND PRECIP CHANCES AGAIN. RAISED
POPS EVEN MORE TO THE HIGH CHANCE/LIKELY CATEGORY THRU THE WEEKEND.
TEMPS WILL BE MUCH CLOSER TO NORMAL AND EVEN A FEW DEGREES BELOW. GAP
WINDS ARE EXPECTED AGAIN IN THE RIO GRANDE VALLEY SATURDAY EVENING
INTO SUNDAY MORNING.

MODELS REMAIN AT ODDS BEYOND THE WEEKEND WITH HOW MUCH CONDITIONS WILL
DRY OUT. THE GFS HAS THE RIDGE SLIDING EAST AND CENTERING OVER CENTRAL
NM MONDAY THRU MOST OF NEXT WEEK...WHILE THE ECMWF KEEPS THE RIDGE TO
THE WEST AND FORCING MORE BACK DOOR FRONTS INTO THE AREA. GIVEN THE
PATTERN THIS SUMMER WILL BE FAVORING THE ECMWF AT THIS TIME...WHICH
WILL KEEP TEMPS NEAR NORMAL AND PRECIP CHANCES PERHAPS AT CLIMO FOR
LATE AUGUST. GUYER

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH AT LEAST MIDWEEK NEXT
WEEK.

FCST MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON GENERAL FCST PATTERN
THROUGH THE START TO MIDDLE OF NEXT WEEK. UPPER HIGH CENTER TO
CONTINUE TO MEANDER BACK AND FORTH GENERALLY BETWEEN NV AND AZ. THIS
WILL ALLOW FOR SOME WEAK TO MODERATE LOW LVL MOISTURE REPLENISHMENT
FROM THE E THROUGH S FROM TIME TO TIME WITH COMBINATION OF WESTBOUND
THROUGH NORTHBOUND OUTFLOWS FROM STORM COMPLEXES IN S AND E HALVES
OF THE STATE AS WELL AS CURRENT WEAKENING BACK DOOR FRONT VCNTY OF
RIO GRANDE VALLEY AS OF THIS WRITING AND ANOTHER ONE DUE INTO E AND
PERHAPS CENTRAL NM OVER THE WEEKEND.

SHOWERS AND STORMS THIS EVE AND OVERNIGHT TO BE MOST NUMEROUS...AND
WITH GOOD WETTING FOOTPRINTS...TO E OF THE CONTINENTAL DIVIDE WITH
MOST LIGHTNING OVER WITH BY OR NOT TOO LONGER AFTER MIDNIGHT...
ESPECIALLY HIGHER TERRAIN. GOOD TO EXCELLENT HUMIDITY RECOVERIES
OVERNIGHT.

FOR FRIDAY...ACTIVE CONVECTION EXPECTED ACROSS THE STATE...WITH
WETTING RAINS THE BEST BET AGAIN E OF DIVIDE. MINIMUM HUMIDITIES
INCREASING TO THE HIGH 20S TO THE MID 40S PCT RANGE OVER MUCH OF THE
STATE...WITH SOME HIGH TEENS AND 20S PCT REMAINING OVER THE DRYER
NORTHWEST QUADRANT. AGAIN GOOD TO EXCELLENT HUMIDITY RECOVERY
OVERNIGHT.

SATURDAY WILL BRING WEAK COLD FRONT INTO THE NORTHEAST PLAINS...
PROGRESSING TO THE S AND W LATER IN THE DAY THROUGH SUN AM. WETTING
RAINS MOST LIKELY ALONG AND E THROUGH N OF FRONTAL BOUNDARY. NW
PLATEAU STILL GETTING THE SHORT END OF THE STICK WITH REGARDS TO
CONVECTION AND WETTING RAIN. VERY GOOD TO EXCELLENT RECOVERIES
OVERNIGHT FOR ALL BUT THE NORTHWEST...WHERE RECOVERY WILL DROP BACK
INTO THE GOOD CATEGORY. FOR SUN THROUGH TUE THE UPPER HIGH AND RIDGE
STILL GENERALLY TO W OF NM. PRETTY GOOD CHANCES FOR WETTING RAINS
SUNDAY BUT BEGINNING A BIT OF A DOWNTURN MON AND TUE. AFTN TEMPS
SHOULD WARM A FEW DEGREES MOST AREAS BY MON OR TUE AND THIS WILL
LOWER MIN HUMIDITIES AND LESSEN OVERNIGHT RECOVERIES. 43

&&

.AVIATION...
18Z TAF CYCLE
BACK DOOR COLD FRONT AS OF MIDDAY LOCATED APPROX FROM WESTERN RIO
ARRIBA COUNTY THEN SOUTHWARD JUST TO THE WEST OF THE MIDDLE RIO
GRANDE VALLEY THEN INTO EASTERN SOCORRO COUNTY. THIS FRONT WILL NOT
LIKELY MOVE TOO MUCH FARTHER WEST THROUGH LATE AFTN...BUT SHOULD
MAKE IT TO OR A LITTLE WAYS EITHER SIDE OF THE CONTINENTAL DIVIDE
TONIGHT. THIS PATTERN WILL SET UP SCT TO AT TIMES NUMEROUS SHRA AND
TSRA COVERAGE LATE THIS AFTERNOON INTO TONIGHT. IN TAFS...VCTS SHOWS
MOST LIKELY EXPECTED TIME OF THUNDERSTORM ACTIVITY IN VCNTY OF SAID
AIRPORT. THE LATER VCSH GROUPS INDICATE REDUCED BUT NOT ZERO
LIGHTNING POTENTIAL AND SOME RAINFALL REMAINING IN VCNTY FOR ALL
POINTS. HEAVIER RAINFALL TODAY MAY DROP CIGS AND VSBY TO MVFR IN
HEAVIER TSTMS FOR RELATIVELY BRIEF PERIODS. TSRA DIMINISHING AFTER 4
OR 5Z OTHERWISE...VFR CONDITIONS AT ALL POINTS OVER THE NEXT 24
HOURS. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  68  94  63  93 /  10  10  10  10
DULCE...........................  52  87  51  87 /  20  30  20  20
CUBA............................  55  87  56  86 /  30  50  30  30
GALLUP..........................  60  88  58  88 /  20  30  20  10
EL MORRO........................  56  80  53  80 /  30  40  30  20
GRANTS..........................  57  83  52  85 /  30  40  30  20
QUEMADO.........................  56  81  56  85 /  40  40  30  30
GLENWOOD........................  60  88  56  86 /  50  40  40  20
CHAMA...........................  54  80  49  80 /  30  40  20  40
LOS ALAMOS......................  62  81  58  82 /  40  60  40  60
PECOS...........................  57  77  59  78 /  50  60  40  60
CERRO/QUESTA....................  57  79  51  80 /  40  50  30  60
RED RIVER.......................  48  72  45  72 /  50  60  30  60
ANGEL FIRE......................  48  74  46  74 /  50  60  40  60
TAOS............................  54  83  53  83 /  40  50  30  50
MORA............................  52  74  56  75 /  50  60  40  60
ESPANOLA........................  59  87  58  88 /  40  40  30  50
SANTA FE........................  62  81  59  82 /  50  50  30  60
SANTA FE AIRPORT................  63  85  61  85 /  40  50  30  50
ALBUQUERQUE FOOTHILLS...........  65  88  65  88 /  50  40  40  40
ALBUQUERQUE HEIGHTS.............  70  90  67  90 /  50  30  40  30
ALBUQUERQUE VALLEY..............  67  92  63  93 /  50  30  40  30
ALBUQUERQUE WEST MESA...........  69  91  65  92 /  40  30  40  30
LOS LUNAS.......................  66  90  62  91 /  50  30  40  30
RIO RANCHO......................  69  92  65  92 /  40  40  40  40
SOCORRO.........................  69  94  66  96 /  60  40  50  30
SANDIA PARK/CEDAR CREST.........  61  85  57  85 /  50  60  50  60
TIJERAS.........................  63  88  58  88 /  50  50  40  60
MORIARTY/ESTANCIA...............  60  82  57  82 /  60  60  50  60
CLINES CORNERS..................  59  81  60  81 /  50  60  50  60
GRAN QUIVIRA....................  61  83  62  84 /  60  50  50  60
CARRIZOZO.......................  63  86  64  86 /  40  40  50  50
RUIDOSO.........................  57  75  58  77 /  40  50  50  60
CAPULIN.........................  58  80  56  78 /  40  40  40  50
RATON...........................  59  88  60  86 /  40  50  40  50
SPRINGER........................  59  86  61  86 /  40  50  40  50
LAS VEGAS.......................  57  80  58  81 /  50  60  50  60
CLAYTON.........................  61  87  59  84 /  30  40  50  40
ROY.............................  64  82  64  85 /  40  50  50  50
CONCHAS.........................  68  90  67  92 /  30  50  50  50
SANTA ROSA......................  66  90  67  93 /  40  50  50  50
TUCUMCARI.......................  68  91  68  93 /  30  50  50  50
CLOVIS..........................  66  87  69  88 /  30  50  40  40
PORTALES........................  68  88  70  87 /  30  50  30  40
FORT SUMNER.....................  70  89  69  91 /  30  50  40  40
ROSWELL.........................  71  91  71  89 /  30  30  30  30
PICACHO.........................  64  84  62  83 /  30  40  30  50
ELK.............................  60  79  59  78 /  30  40  30  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, Aug 16, 5:34 AM MDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT THU AUG 16 2012

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...AS
ANOTHER BACK DOOR COLD FRONT HEADS FROM NORTHEAST TO SOUTHWEST
ACROSS NORTHERN AND CENTRAL NEW MEXICO TODAY AND TONIGHT...SHOWER
AND THUNDERSTORM COVERAGE WILL INCREASE SIGNIFICANTLY. HEAVY
DOWNPOURS...GUSTY WIND...SMALL HAIL...AND THE THREAT FOR LOCALIZED
FLASH FLOODING IS A CONCERN...ESPECIALLY WITHIN AND BELOW RECENTLY
BURNED FORESTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN EASTERLY SURFACE FLOW WILL CONTINUE TO BRING IN GULF MOISTURE
AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AND EVENING THROUGH THE WEEKEND. THE THREAT FOR
LOCALIZED FLASH FLOODING WILL REMAIN A CONCERN...ESPECIALLY FROM
THE CENTRAL MOUNTAIN CHAIN EASTWARD. DRIER AIR WILL BEGIN TO MOVE INTO THE
STATE FROM THE GREAT BASIN ON MONDAY...LIMITING SHOWER AND
THUNDERSTORM CHANCES SOMEWHAT MONDAY...AND TO MAINLY MOUNTAINS
TUESDAY AND WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, Aug 16, 2:04 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
204 PM MDT THU AUG 16 2012

NMZ512-513-515-162015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
204 PM MDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAOS AND WESTERN COLFAX
COUNTIES THROUGH 215 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CIMARRON CANYON STATE PARK...OR ABOUT 22
MILES EAST OF TAOS...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ANGEL FIRE.

&&

LAT...LON 3644 10497 3633 10514 3633 10531 3652 10539
      3660 10526 3660 10510
TIME...MOT...LOC 2005Z 337DEG 9KT 3646 10519

GUYER
Special weather statement, Aug 16, 2:31 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
231 PM MDT THU AUG 16 2012

NMZ512-515-162100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
231 PM MDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAOS AND EXTREME
SOUTHWESTERN COLFAX COUNTIES THROUGH 300 PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF BLACK LAKE...OR ABOUT 17 MILES
EAST OF TAOS...MOVING SOUTH AT 5-10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...BLACK LAKE.

&&

LAT...LON 3628 10513 3627 10533 3637 10535 3639 10523
TIME...MOT...LOC 2030Z 345DEG 7KT 3633 10529

44
Special weather statement, Aug 16, 5:24 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT THU AUG 16 2012

NMZ518-170000-
SANTA FE METRO AREA-
524 PM MDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SANTA FE AND EXTREME
EASTERN SANDOVAL COUNTIES THROUGH 600 PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA BAJADA...OR ABOUT 20 MILES NORTHEAST OF
BERNALILLO...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...CERRILLOS HILLS STATE PARK AND
MADRID.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 255 AND 268...

&&

LAT...LON 3550 10608 3541 10615 3539 10632 3548 10641
      3556 10635 3556 10627
TIME...MOT...LOC 2324Z 304DEG 6KT 3549 10627

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:47 PM MDTSpecial Weather StatementABQCurry28 min
Aug 15, 6:49 PM MDTSpecial Weather StatementABQQuay26 min
Aug 15, 7:03 PM MDTAreal Flood AdvisoryABQCurry, Quay117 min
Aug 15, 7:08 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay82 min
Aug 15, 7:14 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt61 min
Aug 15, 7:18 PM MDTSpecial Weather StatementABQCurry27 min
Aug 15, 7:44 PM MDTSpecial Weather StatementABQDe Baca31 min
Aug 15, 7:47 PM MDTSpecial Weather StatementABQCurry28 min
Aug 15, 8:06 PM MDTSpecial Weather StatementABQQuay24 min
Aug 15, 8:11 PM MDTSpecial Weather StatementABQCurry49 min
Aug 15, 8:26 PM MDTSpecial Weather StatementABQRoosevelt49 min
Aug 15, 8:39 PM MDTSevere Thunderstorm WarningABQCurry51 min
Aug 15, 8:44 PM MDTAreal Flood AdvisoryABQCurry, Quay2 hr
Aug 16, 2:04 PM MDTSpecial Weather StatementABQTaos11 min
Aug 16, 2:05 PM MDTAreal Flood AdvisoryABQRio Arriba115 min
Aug 16, 2:31 PM MDTSpecial Weather StatementABQTaos29 min
Aug 16, 3:33 PM MDTAreal Flood AdvisoryABQColfax, Mora, Taos87 min
Aug 16, 3:47 PM MDTAreal Flood AdvisoryABQChaves88 min
Aug 16, 4:23 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe82 min
Aug 16, 5:05 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe85 min
Aug 16, 5:18 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe87 min
Aug 16, 5:24 PM MDTSpecial Weather StatementABQSanta Fe36 min
Aug 16, 5:55 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt110 min
Aug 16, 5:58 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Santa Fe62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.